MAUDE Adverse Event Report: COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER

COOK INC PERFORMER INTRODUCER; DYB INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The complaint has not been confirmed, the reporter attempted to rescind the complaint, therefore consequences and problem codes have not been verified and are being entered as unknown.To be conservative this alleged incident is being reported by the manufacturer.The event is currently under investigation.
 
Event or Problem Description
It was reported to customer relations that a piece of an introducer may have came off inside a patient.The original call was an inquiry as to any product recall information from the facilities risk management department.When asked for more details into the alleged incident the customer wanted to rescind the complaint information as he stated he has not confirmed the incident.Several attempts have been made to obtain further information.As of the date of this report no other information is available.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, trends, and quality control was conducted during the investigation.The complaint device was not returned therefore, no physical examinations could be performed; however, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.Review of device history record shows there were no non-conforming events.The device is shipped with an instruction for use (ifu) that describes the intended use.Specific items addressed include: "before withdrawing the sheath through tortuous anatomy, insert the introducer dilator to avoid possible breakage.The maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/ introducer may result when the fit is tight.When puncturing, suturing or incising the tissue near the introducer, use caution to avoid damaging the introducer.Do not attempt to insert or withdraw the wire guide and/or introducer if resistance is felt.Withdraw the sheath and dilator as a unit.Upon removal from package, inspect the product to ensure no damage has occurred." based on the available information and the results of the investigation, a definitive root cause to the reported event could not be conclusively determined.Multiple attempts were made to gather additional information concerning this report however, a response from the customer has not been received.Cook will submit a supplemental report in accordance with 21 cfr section 803.56 if additional information becomes available.We will continue to monitor for similar complaints.

Brand Name
PERFORMER INTRODUCER
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6072326
Report Number1820334-2016-01220
Device Sequence Number10770221
Product Code DYB
UDI-Device Identifier00827002106758
UDI-Public(01)00827002106758(17)190311(10)6806589
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberRYCFW-6.0-35-6-RB-CW
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/05/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date05/17/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;